MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY LINER 44/58; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71358206
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after primary thr was conducted on an unknown date in which unspecified implants were used, the patient presented with ipd.This complication was addressed by performing a revision surgery on (b)(6) 2024 in which the unknown devices were explanted and a 58mm redapt modular cup was placed along with an or3o dual mobility liner 44/58 and a depuy 28mm +5 ceramic head.On (b)(6) 2024 a second revision surgery was required due to hip dislocation.During this procedure, the or3o dual mobility liner 44/58 was exchanged to a 40mm liner, and the femoral head was replaced with a depuy 40mm head.Patient's current health status is unknown.
 
Event or Problem Description
It was reported that, after primary thr was conducted on an unknown date in which competitor implants were used (depuy), the patient presented with ipd.This complication was addressed by performing a revision surgery on (b)(6) 2024 in which the depuy cup was explanted and a 58mm redapt modular cup was placed along with an or3o dual mobility liner 44/58 and a depuy 28mm +5 ceramic head.On (b)(6) 2024 a second revision surgery was required due to hip dislocation.During this procedure, the or3o dual mobility liner 44/58 was exchanged to a 40mm liner, and the femoral head was replaced with a depuy 40mm head.The 58mm redapt modular cup was left in situ.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
B5 - describe event or problem.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The photographs were reviewed, however, did not reveal any defects that would prevent the device from working/functioning as intended.The clinical/medical investigation concluded that, as of the date of this medical investigation, no relevant supporting clinical information such as the requested operative report and x-ray images have been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time to determine the clinical root cause of the reported events.Photos of the explanted devices were provided for review; however, they do not indicate a root case for the reported events.The patient's current condition is unknown and the patient impact beyond the reported revisions could not be determined.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in the warnings and precautions that improper neck selection, positioning, looseness of acetabular or femoral components, extraneous bone, penetration of the femoral prosthesis through the shaft of the femur, fracture of the acetabulum, intrapelvic protrusion of acetabular component, femoral impingement, periarticular calcification, and/or excessive reaming may increase the risk of dislocations and subluxation, which may lead to revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY LINER 44/58
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18956662
Report Number1020279-2024-00585
Device Sequence Number11881888
Product Code LPH
UDI-Device Identifier00885556712276
UDI-Public00885556712276
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71358206
Device Lot Number20KM15030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/20/2024
Not provided
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/01/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY 28MM +5 CERAMIC HEAD.; UNKNOWN 58MM REDAPT MODULAR CUP.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient SexFemale